What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Sep 26, 7:19 PM EST, 41 minutes earlier.
Area forecast discussion, Sep 26, 7:19 PM EST, 41 minutes before
Area Forecast Discussion
National Weather Service New York NY
819 PM EDT Wed Sep 26 2018
.SYNOPSIS...
A cold front will pass across the area tonight, stalling to the
south across the northern Mid Atlantic states on Thursday. A
frontal wave then passes to the south Thursday night into
Friday. High pressure builds from the west over the weekend and
then offshore early next week. Another cold front approaches
for the middle of the week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Line of showers/tstms associated with a cold front has moved
into western portions of the Lower Hudson Valley as of 8pm.
Height falls associated with a shortwave trough lifting
northeast from the Great Lakes region has increased the deep-
layered shear to 35 to 45 kt. Moderate instability (1000-1500
J/KG of SBCAPE) is also present in NYC and areas N/W. This would
likely be the area where any strong to severe tstms would
develop through about 10pm or so. A more stable airmass east of
NYC should weaken the line as it progresses.
Latest RUC/HRRR run continues to indicate the line breaking up
east of NYC with better organization to the north across
central and northern New England. The 3 km NAM maintains a
resemblance of a line as does the RGEM. The main threat with any
isolated strong/severe thunderstorms will be brief heavy
rainfall and gusty winds. The front is forecast to clear eastern
Long Island and southeast CT around midnight.
Behind the front, cooler, drier air will follow with lows about
ten degrees cooler than this morning. Still though, readings
will be about 5 to 10 degrees above normal.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Cold front stalls to the south across the northern Mid Atlantic
states on Thursday with some clearing, which will be dependent
on how far south the boundary gets. The GFS is aggressive with
upper level moisture with the longwave trough situated across
the Mississippi Valley maintaining a deep-layered SW flow aloft.
At this time, expect partly to mostly sunny skies with the less
cloud cover to the north.
Light rain will work up from the south-southwest late Thursday
afternoon with a chance of rain developing across the area at
night. The trend is toward increasing chances of rain.
Highs will be close to seasonable levels around 70, with lows
about 5 degrees above normal Thursday night due to cloud cover.
There is a moderate rip current risk for the Atlantic beaches
on Thursday.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Long wave trough encompassing much of North America Fri will
gradually flatten across the northern US over the weekend. As an
upper level ridge strengthens over the SE US heights over the NE
will rise in response.
The combination of the entrance region of a 80-90kt upper jet
and a wave of low pressure passing to the south of LI is
expected to produce showers into at least the first half of
Fri. A shortwave trough passes well to the north Fri night into
Sat with high pressure building in behind it. Dry and seasonable
weather is expected through the weekend. The high shifts
offshore Sun night as a frontal boundary, parallel to the flow
aloft, slowly drops from the north. There are timing differences
on when this moves through the local area and PoPs Mon night -
Wed will need to be adjusted once it becomes more certain.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A cold front moves through this eve. Low pres approaches the
area Thu ngt.
Shwrs and tstms will track thru the area this eve. Ahead of the
storms, mvfr and lower will persist, although the NYC arpts
mainly vfr. Conditions improve to vfr late tngt behind the
front, and remain vfr until rain overspreads the area Thu ngt.
S winds become nw behind the front. Variability in speed and
direction can be expected invof tstms. Winds then veer to the ne
late tngt and eventually to the e on Thu.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Timing of potential TSTMs could be off by
1-2 hours. Gusts in excess of 35kt possible in strong tstms.
KLGA TAF Comments: Gusts in excess of 35kt possible in strong
tstms.
KEWR TAF Comments: Gusts in excess of 40kt possible in strong
tstms.
KTEB TAF Comments: Gusts in excess of 40kt possible in strong
tstms.
KHPN TAF Comments: Gusts in excess of 40kt possible in strong
tstms.
KISP TAF Comments: Timing of potential TSTMs could be off by
1-2 hours.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.Thursday night-Friday...Chance of MVFR and rain.
.Friday night-Monday...VFR.
&&
.MARINE...
SCA remains up for the ocean through Thursday and may linger
into Thursday night due to a SE swell.
Winds and seas are likely to remain below SCA levels from Friday
through early next week.
&&
.HYDROLOGY...
Localized flash flooding possible with any strong thunderstorms
this evening with a cold front.
No hydrologic impacts are then expected through the middle of next
week.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT Thursday for ANZ350-353-
355.
&&Hazardous weather outlook, Sep 26, 7:29 PM EST, 31 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service New York NY
829 PM EDT Wed Sep 26 2018
ANZ330-335-338-340-345-350-353-355-NJZ002-004-006-103>108-NYZ067>075-
078>081-176>179-280015-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
829 PM EDT Wed Sep 26 2018
This Hazardous Weather Outlook is for Atlantic coastal waters,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
A cold front will move through the area tonight. Showers and
thunderstorms will develop mainly along and just ahead of the front.
Some of the storms may become strong to severe. The main threat with
these storms will be damaging winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>012-280015-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-
829 PM EDT Wed Sep 26 2018
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...Tonight.
A cold front will move through the area tonight. Showers and
thunderstorms will develop mainly along and just ahead of the front.
Some of the storms may become strong to severe. The main threat with
these storms will be damaging winds.
Additionally, localized flash flooding will be possible this
evening in portions of Connecticut that received heavy rainfall
yesterday.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Sep 26, 6:27 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service New York NY
727 PM EDT WED SEP 26 2018
NYZ067-270015-
Orange-
727 PM EDT WED SEP 26 2018
...A SHOWER WILL AFFECT ORANGE COUNTY...
At 726 PM EDT, a shower was located near Milford, or near Montague,
moving east at 35 mph.
Winds in excess of 40 mph are possible with this shower. This may
intensify to a thunderstorm.
Locations impacted include...
Middletown, Port Jervis, Monroe, Warwick, Goshen, Howells, Chester,
Montgomery, Greenwood Lake, Florida, Cuddebackville, Otisville,
Huguenot, Unionville and Kiryas Joel.
LAT...LON 4150 7448 4157 7442 4160 7435 4159 7434
4161 7432 4161 7425 4160 7425 4159 7420
4121 7415 4123 7442 4136 7470 4137 7469
4139 7471 4140 7474 4143 7474 4143 7476
4145 7476 4146 7475 4149 7476
TIME...MOT...LOC 2326Z 269DEG 29KT 4138 7485
PWSpecial weather statement, Sep 26, 7:07 PM EST, 53 minutes before
Special Weather Statement
National Weather Service New York NY
807 PM EDT WED SEP 26 2018
CTZ005-NYZ067-068-070-270100-
Northern Fairfield-Putnam-Northern Westchester-Orange-
807 PM EDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD...
NORTHERN WESTCHESTER...NORTHEASTERN ORANGE AND PUTNAM COUNTIES...
At 806 PM EDT, a strong thunderstorm was located near New Windsor, or
near Newburgh, moving east at 50 mph.
Winds in excess of 40 mph are possible with this storm, along with
brief heavy rain.
Locations impacted include...
Danbury, Newburgh, Mahopac, Lake Carmel, Walden, West Point, Sherman,
Brewster, Cold Spring, New Windsor, Ridgefield, New Fairfield,
Redding, Carmel and Gardnertown.
LAT...LON 4166 7349 4163 7350 4152 7344 4129 7345
4133 7428 4160 7426 4158 7413 4161 7413
4161 7412 4160 7409 4161 7407 4158 7405
4159 7395 4153 7400 4146 7400 4144 7398
4149 7393 4153 7353 4167 7352
TIME...MOT...LOC 0006Z 266DEG 53KT 4146 7413
PWSpecial weather statement, Sep 26, 7:17 PM EST, 43 minutes before
Special Weather Statement
National Weather Service New York NY
817 PM EDT WED SEP 26 2018
NJZ002-004-103>106-NYZ067-069-070-270100-
Eastern Essex-Western Bergen-Western Passaic-Western Essex-Eastern
Bergen-Eastern Passaic-Rockland-Northern Westchester-Orange-
817 PM EDT WED SEP 26 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PASSAIC...BERGEN...
NORTHERN ESSEX...NORTHERN WESTCHESTER...SOUTHEASTERN ORANGE AND
ROCKLAND COUNTIES...
At 816 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Vernon Valley to Lake Mohawk to Oxford.
Movement was east at 40 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, New City,
Bergenfield, Paramus, West Milford, Ossining, Ridgewood, Peekskill,
Monsey, Nanuet and Ramsey.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4109 7450 4120 7437 4123 7442 4133 7432
4129 7355 4111 7371 4101 7388 4077 7421
4078 7437 4086 7432 4087 7434 4090 7433
4090 7427 4093 7429 4097 7428 4100 7430
4103 7442 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 0016Z 262DEG 34KT 4122 7449 4103 7466 4081 7497
PW